MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual inspection shows no discrepancies with the returned device.Functional test was performed on the returned connector and it was able to function as intended.Concomitant smart stitch device and suture cartridges were used to functionally test the connector.Foam was used to replicate tissue.The returned connector was attached to a smart stitch device and suture cartridges were used.The connector was able to clamp on a piece of foam used to replicate the tissue and was able to pass multiple stitches with no issue.The s-clamp was able to open and close with no problem and needles were able to pass single stitches and mattress stitches.No functional discrepancies were found.Based on our visual evaluation, customers complaint was not confirmed as the returned device functioned as intended.An exact root cause for failed opening and closing of the jaw cannot be determined; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) tissue thickness.Or (2) improper loading of the connector.Tissue thickness and/ or improper attachment of the connector on to the device handle can result in failed jaw actuation.The instruction for use (ifu) were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during surgery, the perfect passer jaw was not opening or closing properly.The procedure was completed without significant delay using a back up device.No patient injury or other complications were reported.

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9966037
Report Number3006524618-2020-00202
Device Sequence Number14371551
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberOM-8010
Device Catalogue NumberOM-8010
Device Lot Number1182578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1